Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 97, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 4, 2001, 7:49 PM CDT for Chariton County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 4, 2001, 7:49 PM CDT (00:49 UTC)
- Expired
- May 4, 2001, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chariton County, MO
The radar
The Pleasant Hill radar (KEAX), 148 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:57 PM CDT | Hail 0.75 | Bynumville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 050049
SVRMCI
MOC041-050130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 PM CDT FRI MAY 4 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 830 PM CDT
* AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF BYNUMVILLE...OR ABOUT 30 MILES
NORTHWEST OF MOBERLY...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WIEN AT 800 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
THIS STORM PRODUCED DIME SIZE HAIL IN BRUNSWICK AND INDIAN GROVE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3970 9303 3965 9306 3960 9304 3953 9288
3961 9282 3965 9276 3970 9274
&
LVQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:51 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 4, 3:51 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 150 PM CDT FRI MAY 04 2001 WILL ISSUE FLOOD WATCH FOR ROUGHLY THE NORTHERN 2/3 OF CWA OF TONIGHT INTO TO 6/ 6/ 7 .E OMFO3 010504 DH1849/URIRG/DIN60/ 192/ 294/ 226 .E OMFO3 010504 DH1849/UPIRG/DIN60/ 11/ 14/ 21 .E OMFO3 010504 DH1849/XRIRG/DIN60/ 20/ 13/ 17 .E OMFO3 010504 DH1849/PCIRG/DIN60/44.11/44.11/44.11 .E OMFO3 010504 DH1849/MTIRG/DIN60/ 80/ 82/ 89 .E DANO3 010504 DH1700/PCIRG/DIN15/10.19/10.19/10.19/10.19/10.19/10.19 .E1 10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19/10.19 .E DANO3 010504 DH1700/TAIRG/DIN15/ 56/ 59/ 58/ 59/ 60/ 60/ 62/ 63/ 62 .E1 62/ 63/ 63/ 63/ 64/ 64/ 65
In the hours before
Local storm report, May 4, 6:56 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT FRI MAY 04 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM BRUNSWICK MO .75 INCH HAIL
05/04/01 CHARITON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 4, 7:03 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT FRI MAY 04 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY- LOCATION....
0656 PM 5 N FILLMORE MO TORNADO
05/04/01 ANDREW TWO SMALL TORNADOES
REPORTED BY PUBLIC.Local storm report, May 4, 7:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT FRI MAY 04 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0616 PM 3 NW AMAZONIA MO TORNADO
05/04/01 ANDREW BRIEF TOUCHDOWN WITH 5
MINUTES OF SWIRLING
DEBRIS REPORTED BY
STORM SPOTTER.Local storm report, May 4, 7:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT FRI MAY 04 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM INDIAN GROVE MO .75 INCH HAIL
05/04/01 CHARITON DIME-SIZE HAIL WAS
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 4, 7:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 PM CDT FRI MAY 04 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM 2 S GRAHAM MO TORNADO
05/04/01 NODAWAY STORM SPOTTER REPORTED
A TORNADO TOUCHDOWN
JUST SOUnTH OF GRAHAM.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:07 PM CDT | Tornado Warning | EAX | Nodaway | 53 min |
| May 4, 8:07 PM CDT | Tornado Warning | EAX | Nodaway | 53 min |
| May 4, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.